Alert archive / Idaho / Special Weather Statements in 2015
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 29, 2015, 6:21 PM MDT for Bingham County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2015, 6:21 PM MDT (00:21 UTC)
- Expired
- Aug 29, 2015, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
County Bingham County, ID
The radar
The Pocatello radar (KSFX), 24 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3610 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS85 KPIH 300021 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 621 PM MDT SAT AUG 29 2015 IDZ020-021-300045- LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID- 621 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR CENTRAL BINGHAM COUNTY UNTIL 645 PM MDT... AT 620 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT HALL EAGLE LODGE. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACKFOOT...FIRTH...MORELAND...ROCKFORD...ROSE...FORT HALL EAGLE LODGE...GROVELAND...BASALT AND WAPELLO. LAT...LON 4306 11245 4315 11264 4341 11247 4334 11208 TIME...MOT...LOC 0020Z 180DEG 0KT 4315 11245 $$ TW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 29, 2:13 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 29, 2:13 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 213 PM MDT SAT AUG 29 2015 .DISCUSSION...KEPT A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THIS EVENING ALONG THE FRONTAL BAND EXTENDING FROM MONTANA SOUTH TOWARDS BURLEY AREA. EXPECTING THIS BAND TO MOVE EAST THROUGH THE SOUTH CENTRAL AND CARIBOU HIGHLANDS THIS EVENING. COULD SEE SOME GUSTS TO AROUND 50 MPH FROM ISOLATED THUNDERSTORMS BEFORE THE EVENING IS OVER. A FEW SHOWERS MAY LINGER THROUGH SUNDAY MORNING IN THE UPPER SNAKE HIGHLANDS AND ARCO DESERT WITH THE LOW PRESSURE TROUGH MOVING INLAND. SUNDAY IS LOOKING DRIER AND EXPECT ANY SHOWERS TO BE MOVING EAST QUICKLY...BY AFTERNOON MAY BE JUST AN ISOLATED STRAGGLER NEAR THE WYOMING BORDER. TEMPERATURES COOL A GOOD 10 DEGREES SUNDAY AND REMAIN COOL ON MONDAY. SOUTH-SOUTHWEST FLOW BRINGS TEMPERATURES BACK INTO THE LOWER TO MIDDLE 80S TUESDAY AND WEDNESDAY AHEAD OF THE NEXT TROUGH MOVING INTO IDAHO WITH A CHANCE OF SHOWERS THURSDAY AND FRIDAY. BY THEN TEMPERATURES FALL BACK INTO THE MIDDLE 70S TO NEAR 80. RS && .AVIATION...DEEP SOUTHWEST FLOW USHERING IN SOME MID AND UPPER LEVEL MOISTURE ACROSS THE AREA. A COLD FRONT WILL PUSH THROUGH THE AREA LATER THIS AFTERNOON SO EXPECTING SOME WIND GUSTS AROUND 25 TO 30 KTS ACROSS THE SNAKE PLAIN. WINDS THE FRONT WILL ALSO TRIGGER SOME SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. WHILE CONDITIONS ARE EXPECTED TO REMAIN VFR...SOME BRIEF LOWERED VIS IS POSSIBLE WITH HEAVIER SHOWERS. MODELS SUGGESTING SHOWERS SHOULD TAPER OFF BY THE EARLY MORNING HOURS. HINSBERGER && .FIRE WEATHER...SOUTHWESTERLY FLOW IS STRONG AHEAD OF A DEEP EAST PACIFIC TROUGH. THE FLOW IS BRINGING PLENTY OF MID AND UPPER LEVEL MOISTURE. A COLD FRONT WILL MAKE ITS WAY INTO EAST IDAHO THIS AFTERNOON RESULTING IN GUSTY WINDS AND A FEW SHOWERS/ISOLATED THUNDERSTORMS. SURFACE HUMIDITY WILL DROP AS LOW AS 15 TO 20 PERCENT TODAY. WITH THE COMBINATION OF WINDS AND LOW HUMIDITY...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10PM TONIGHT. BREEZY AND DRY AGAIN TOMORROW WITH A POST-FRONTAL AIRMASS IN PLACE AND PRECIP SHIFTING TO THE EAST. A STRONG GRADIENT REMAINS OVER THE CENTRAL MOUNTAINS WITH WIND GUSTS AROUND 25 KTS TOMORROW AFTERNOON...BUT MIN HUMIDITY REMAINING NEAR 20 PERCENT IMPACTING DECISION NOT TO ISSUE FIRE HEADLINES FOR TOMORROW. NEXT SYSTEM DROPS INTO SOUTHEAST IDAHO THURSDAY AND FRIDAY. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR IDZ410-413-422- 427-475-476. &&
In the hours before
Special weather statement, Aug 29, 4:26 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 426 PM MDT SAT AUG 29 2015 IDZ017-022-292300- SOUTH CENTRAL HIGHLANDS ID-EASTERN MAGIC VALLEY ID- 426 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR NORTH CENTRAL CASSIA AND SOUTH CENTRAL MINIDOKA COUNTIES UNTIL 500 PM MDT... AT 426 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURLEY...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BURLEY...HEYBURN AND PAUL. LAT...LON 4236 11394 4240 11400 4265 11381 4253 11368 TIME...MOT...LOC 2226Z 211DEG 30KT 4248 11388 TW
Special weather statement, Aug 29, 4:45 PM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 445 PM MDT SAT AUG 29 2015 IDZ021-292315- LOWER SNAKE RIVER PLAIN ID- 445 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN POWER AND NORTHWESTERN BANNOCK COUNTIES UNTIL 515 PM MDT... AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ABERDEEN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AMERICAN FALLS RESERVOIR...ABERDEEN...SPRINGFIELD...PINGREE AND STERLING. LAT...LON 4311 11251 4278 11301 4288 11317 4327 11275 TIME...MOT...LOC 2244Z 219DEG 45KT 4299 11289 TW
Special weather statement, Aug 29, 5:24 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 524 PM MDT SAT AUG 29 2015 IDZ017-021-300000- LOWER SNAKE RIVER PLAIN ID-EASTERN MAGIC VALLEY ID- 524 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR SOUTHWESTERN BINGHAM...NORTHWESTERN POWER...SOUTHEASTERN BLAINE AND EAST CENTRAL MINIDOKA COUNTIES UNTIL 600 PM MDT... AT 523 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF MINIDOKA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEAR TRAP AIRPORT AND PILAR BUTTE. LAT...LON 4298 11295 4273 11340 4280 11351 4316 11319 TIME...MOT...LOC 2323Z 214DEG 38KT 4290 11330 TW
Special weather statement, Aug 29, 5:45 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 545 PM MDT SAT AUG 29 2015 IDZ017-020-021-300030- LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID- EASTERN MAGIC VALLEY ID- 545 PM MDT SAT AUG 29 2015 ...WINDS IN EXCESS OF 40 MPH FOR NORTHWESTERN BINGHAM...NORTHWESTERN POWER...SOUTHEASTERN BLAINE AND SOUTHEASTERN BUTTE COUNTIES UNTIL 630 PM MDT... AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST NORTHWEST OF ABERDEEN...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ATOMIC CITY. LAT...LON 4292 11305 4303 11336 4354 11280 4332 11266 TIME...MOT...LOC 2344Z 214DEG 40KT 4307 11309 GK
Special weather statement, Aug 29, 5:48 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 548 PM MDT SAT AUG 29 2015 IDZ020-021-300030- LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID- 548 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR JEFFERSON...SOUTHWESTERN MADISON... NORTHWESTERN BINGHAM...EAST CENTRAL BUTTE AND NORTHWESTERN BONNEVILLE COUNTIES UNTIL 630 PM MDT... AT 545 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TABER. THIS STORM HAS JUST COLLASPED AND SENT OUT A LINE OF STRONG WIND WITH GUSTS UP TO 50 MPH MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... IDAHO FALLS...RIGBY...LORENZO...TERRETON...UCON...MENAN...ROBERTS... LEWISVILLE...MUD LAKE...HAMER...SOUTHEAST INL...MONTEVIEW...ARCHER... ROSE...CENTRAL INL...KETTLE BUTTE...SAGE JUNCTION...OSGOOD...THORNTON AND EAST BUTTE. LAT...LON 4323 11233 4354 11296 4405 11258 4376 11167 TIME...MOT...LOC 2345Z 180DEG 0KT 4332 11251 TW
Special weather statement, Aug 29, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 621 PM MDT SAT AUG 29 2015 IDZ020-021-300045- LOWER SNAKE RIVER PLAIN ID-UPPER SNAKE RIVER PLAIN ID- 621 PM MDT SAT AUG 29 2015 ...WIND GUSTS UP TO 50 MPH FOR CENTRAL BINGHAM COUNTY UNTIL 645 PM MDT... AT 620 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT HALL EAGLE LODGE. THIS STORM WAS MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLACKFOOT...FIRTH...MORELAND...ROCKFORD...ROSE...FORT HALL EAGLE LODGE...GROVELAND...BASALT AND WAPELLO. LAT...LON 4306 11245 4315 11264 4341 11247 4334 11208 TIME...MOT...LOC 0020Z 180DEG 0KT 4315 11245 TW
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 6:30 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Aug 29, 6:43 PM MDT | Special Weather Statement | PIH | Power | 47 min |
| Aug 29, 6:45 PM MDT | Special Weather Statement | PIH | Bonneville | 30 min |
| Aug 29, 7:11 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Cassia, Power | 28 min |
| Aug 29, 7:16 PM MDT | Special Weather Statement | PIH | Power | 29 min |
| Aug 29, 8:37 PM MDT | Special Weather Statement | PIH | Cassia | 23 min |
| Aug 29, 9:08 PM MDT | Special Weather Statement | PIH | Power | 37 min |
| Aug 29, 9:09 PM MDT | Special Weather Statement | PIH | Bingham, Clark, Fremont, Jefferson, Madison | 66 min |
| Aug 29, 9:12 PM MDT | Special Weather Statement | PIH | Power | 33 min |
| Aug 29, 9:33 PM MDT | Special Weather Statement | PIH | Power | 27 min |
| Aug 29, 9:49 PM MDT | Special Weather Statement | PIH | Bannock | 26 min |
| Aug 29, 10:16 PM MDT | Special Weather Statement | PIH | Bannock, Bonneville | 44 min |
| Aug 29, 10:28 PM MDT | Special Weather Statement | PIH | Bingham | 32 min |
| Aug 29, 10:44 PM MDT | Special Weather Statement | PIH | Jefferson | 46 min |
| Aug 29, 10:58 PM MDT | Special Weather Statement | PIH | Bonneville, Fremont, Madison, Teton | 62 min |
| Aug 29, 11:23 PM MDT | Special Weather Statement | PIH | Clark | 37 min |
Nearby
Special Weather Statements in Idaho, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.